I have had a red rash on my groin. None of the over the counter jock itch medicines worked. I went to the doctor and he said it did not look like jock itch, but seemed to behave like it...it gets worse when I exercise/sweat. I took fluconazole 150 mg one pill per week. It almost went away completely...after I finished the course of treatment it has now started to come back. Should I go back on fluconazole?
For recurrent jock itch, oral antifungals are needed which you have to get prescribed. Wash your groin daily and then dry thoroughly by pat drying, not rubbing. A hairdryer is useful if you have hairy groins. The damp groin is an ideal site for fungi to multiply. Also wear cotton underwear and change them twice a day and do not share other people’s towels.
Most cases of fungal infections respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine, ketaconazole and clotrimazole. You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm, Mycelex, and Nizoral. If the symptoms persist then please consult a dermatologist.
I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.